Alert archive / New York / Flash Flood Warnings in 2000

Flash Flood Warning 41, NWS Binghamton, NY

August 1, 2000Seneca County, Yates County, New York

NWS Binghamton, NY issued this flash flood warning at Aug 1, 2000, 10:10 PM EDT for Seneca County, Yates County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 1, 2000, 10:10 PM EDT (02:10 UTC)
Expired
Aug 2, 2000, 1:00 AM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Seneca County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 107 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2000-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2000-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 020211
FFWBGM
NYC099-123-020500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1010 PM EDT TUE AUG 1 2000

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SENECA COUNTY IN CENTRAL NEW YORK.
  YATES COUNTY IN CENTRAL NEW YORK.

* UNTIL 100 AM EDT.

* AT 1005 PM EDT...RADAR SHOWED 1.5 TO 2.5 INCHES OF RAIN IN THE 
PAST 6 HOURS ACROSS YATES AND SENECA COUNTIES.

SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN 
NORTHERN YATES COUNTY...AND WILL MOVE INTO NORTHERN SENECA COUNTY 
DURING THE NEXT HOUR. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE 
FLASH FLOODING IN NORTHERN YATES AND SENECA COUNTIES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.

LAT...LON 4276 7723 4264 7707 4277 7677 4296 7684

$$

VAN AUSDALL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 9:13 PM EDT, 57 minutes earlier.

Area forecast discussion, Aug 1, 9:13 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
913 PM EDT TUE AUG 1 2000

HEAVY RAIN WILL EXIT ONEIDA COUNTY IN THE NEXT HOUR OR SO...WITH A
FEW TSTORMS ACROSS YATES...SENECA...AND CAYUGA COUNTIES. AN AREA OF
LIGHT TO MODERATE RAIN ACROSS PIKE COUNTY PA WILL ALSO BE MOVING
OUT IN THE NEXT COUPLE OF HOURS. WILL PUT LIKELY POPS ACROSS
NORTHERN ZONES...AND DROP EVERYONE ELSE TO SCATTERED. WITH RAIN
DECREASING IN INTENSITY AND NO RAIN DEVELOPING UPSTREAM...WILL LET
FLOOD WATCHES EXPIRE. REST OF FORECAST UNCHANGED.

ZONES BY 1000PM.

.BGM...NONE.

VAN AUSDALL

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:25 PM EDTFlash Flood WarningBGMOneida3 hr

Nearby

Flash Flood Warnings in New York, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.